Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 22, 2014, 5:01 PM CDT for Bosque County, Hill County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 22, 2014, 7:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bosque County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WGUS54 KFWD 222201
FFWFWD
TXC035-217-230000-
/O.NEW.KFWD.FF.W.0025.140622T2201Z-140623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
SOUTHWESTERN HILL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 700 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 13 MILES EAST OF CLIFTON...MOVING
SOUTHEAST AT 10 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS
THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN
FLASH FLOODING THROUGH 700 PM CDT.
* THE STORM PRODUCING THE HEAVIEST RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3212 9780 3219 9767 3221 9762 3215 9757
3211 9750 3198 9739 3193 9739 3179 9720
3160 9760 3185 9780 3206 9793
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:14 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 22, 4:14 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT SUN JUN 22 2014 .DISCUSSION... THE SLOW-MOVING SHORT WAVE THAT IS MOVING ACROSS THE FORECAST AREA THIS AFTERNOON IS PRODUCING VERY HEAVY RAIN TO THE SOUTHWEST AND SOUTH OF THE METROPLEX. FLOODING AND FLASH FLOODING HAS OCCURRED ACROSS PARTS OF HOOD...SOMERVELL...JOHNSON...BOSQUE AND NORTHERN HILL COUNTIES. MOST OF THE RAIN HAS ENDED ALONG AND NORTH OF I-20 AND THE RAIN WILL CONTINUE TO SHIFT SOUTHEAST THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY OVER COLORADO ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND MOVE EAST AND SOUTHEAST TONIGHT. ALTHOUGH MOST OF THIS ACTIVITY IS FORECAST TO REMAIN NORTH OF THE FORECAST AREA TONIGHT...SOME SHOWERS AND THUNDERSTORMS SHOULD CROSS THE RED RIVER BEFORE DAYBREAK MONDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE MONDAY WITH THE BEST CHANCES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. TEMPERATURES TOMORROW WILL BE DEPENDENT ON INSOLATION...SO HAVE FORECAST MID TO UPPER 80S ACROSS THE NORTH AND LOWER 90S ACROSS THE SOUTH AND WEST. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH WEDNESDAY WITH CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. THE EXTENDED PART OF THE FORECAST REMAINS QUITE CHALLENGING AS THE GFS BUILDS IN A RIDGE FROM THE WEST LATE WEEK WHILE THE ECMWF KEEPS US IN A WEAKNESS BETWEEN THE UPPER RIDGE TO OUR WEST AND ANOTHER RIDGE OVER THE EASTERN GULF OF MEXICO. HAVE KEPT 20 TO 30 PERCENT POPS ACROSS THE AREA ALONG AND EAST OF THE I-35 CORRIDOR THURSDAY AND FRIDAY...AND ACROSS THE WESTERN 2/3S SATURDAY. 58 && .AVIATION... /ISSUED 1259 PM CDT SUN JUN 22 2014/ /18Z TAFS/ SHOWER ACTIVITY CONTINUES AT THE AIRPORTS THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY HAS DIMINISHED FOR THE TIME BEING BUT KEPT A MENTION OF VCTS IN THE KFTW TAF FOR THUNDERSTORM ACTIVITY TO THE SOUTHWEST. DO NOT ANTICIPATE THESE STORMS TO ENCROACH ON KFTW THOUGH. THE RAIN ACTIVITY WILL CONTINUE THROUGH THE MID TO LATE AFTERNOON HOURS...ENDING FROM NORTH TO SOUTH AS A SHORTWAVE CONTINUES TO MOVE ACROSS THE REGION. VFR CONDITIONS ARE EXPECTED TO PREVAIL IN THE WAKE OF THE RAIN BUT THE MODELS ARE HINTING AT SOME 3-5SM VISBY RESTRICTIONS AROUND SUNRISE MONDAY MORNING. DUE TO TODAYS RAINS...THIS WOULD MAKE SENSE BUT WIND SPEEDS ARE EXPECTED TO BE A LITTLE STRONGER TOMORROW MORNING AND THIS WILL LIKELY WORK AGAINST FOG DEVELOPMENT. HOWEVER...WILL INCLUDE A MENTION OF 4-5SM BR AT THE AIRPORTS EXCEPT FOR KDFW AND KDAL WHERE WIND SPEEDS MAY BE OVER 10 KTS. A COMPLEX OF STORMS IS EXPECTED TO ENTER NORTH TEXAS EARLY MONDAY MORNING AND MAY BRING RAIN OR POSSIBLY THUNDERSTORMS TO THE METROPLEX TAF AIRPORTS BY MID MORNING. FOR NOW WILL MENTION VCSH AS IT IS LIKELY THAT THE COMPLEX WILL BE DISSIPATING AS IT CROSSES THE RED RIVER...HOWEVER...FUTURE TAF ISSUANCES MAY HAVE TO INCLUDE THUNDER DEPENDING ON THE EVOLUTION AND TRENDS. FOR KACT...MVFR CIGS AND VIS WILL OCCUR FROM ABOUT 09Z THROUGH MIDDAY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 90 75 89 75 / 20 40 40 40 30 WACO, TX 72 91 74 90 74 / 30 20 20 40 30 PARIS, TX 71 88 71 88 72 / 30 50 50 40 30 DENTON, TX 73 89 73 89 74 / 20 40 50 40 30 MCKINNEY, TX 72 88 73 89 73 / 20 40 50 40 30 DALLAS, TX 73 90 75 89 75 / 20 40 40 40 30 TERRELL, TX 72 89 73 90 73 / 20 40 30 40 30 CORSICANA, TX 72 90 73 90 73 / 30 30 20 40 30 TEMPLE, TX 72 92 73 90 73 / 30 20 20 40 30 MINERAL WELLS, TX 69 90 72 88 71 / 20 30 40 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT SUN JUN 22 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 358 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. SOME STORMS MAY PRODUCE STRONG WINDS UP TO 50 TO 60 MPH. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING...ESPECIALLY TO THE WEST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL TEXAS MONDAY THROUGH WEDNESDAY...THEN MAINLY ALONG AND EAST OF INTERSTATE 35 ON THURSDAY AND FRIDAY. ADDITIONAL RAIN CHANCES ARE EXPECTED OVER MOST OF THE REGION ON SATURDAY. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 3:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD GRANBURY 32.45N 97.80W
06/22/2014 HOOD TX PUBLIC
FLOODING AROUND CROSSLAND CHRISTIAN SCHOOL OFF MEADER RD
IN GRANBURY. CREEK STILL RISING.Local storm report, Jun 22, 3:20 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD GRANBURY 32.45N 97.80W
06/22/2014 HOOD TX PUBLIC
WATER UP TO 3 FEET OVER ROADWAYS IN PARTS OF GRANBURY
VIA TWITTERLocal storm report, Jun 22, 3:26 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLASH FLOOD 5 WSW CLEBURNE 32.32N 97.48W
06/22/2014 JOHNSON TX PUBLIC
WATER OVER THE ROADWAY ON CR 1121 JUST EAST OF FM 2331Special weather statement, Jun 22, 4:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN JUN 22 2014
TXZ144-145-222130-
HILL TX-BOSQUE TX-
402 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BOSQUE COUNTY
WEST CENTRAL HILL COUNTY
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF CLIFTON...MOVING SOUTHEAST
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...WHITNEY...CLIFTON...
MERIDIAN AND LAKE WHITNEY STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3188 9720 3168 9759 3196 9772 3208 9761
3215 9740
TIME...MOT...LOC 2102Z 315DEG 6KT 3202 9745Local storm report, Jun 22, 4:06 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLASH FLOOD 1 N MORGAN 32.03N 97.62W
06/22/2014 BOSQUE TX EMERGENCY MNGR
SH 174 NORTH OF MORGAN IS BEING CLOSED DUE TO WATER OVER
THE ROAD.Special weather statement, Jun 22, 4:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 430 PM CDT SUN JUN 22 2014 TXZ144-145-222200- HILL TX-BOSQUE TX- 430 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BOSQUE COUNTY SOUTHWESTERN HILL COUNTY AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CLIFTON...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE WHITNEY AND LAKE WHITNEY STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3192 9713 3174 9729 3193 9755 3208 9743 TIME...MOT...LOC 2130Z 304DEG 11KT 3194 9738
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:39 AM CDT | Areal Flood Advisory | FWD | Johnson, Somervell | 2 hr |
| Jun 22, 10:58 AM CDT | Areal Flood Advisory | FWD | Hood, Jack, Palo Pinto, Parker, Wise | 3 hr |
| Jun 22, 12:16 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Jun 22, 12:26 PM CDT | Flash Flood Warning | FWD | Hill, Hood, Johnson, Parker | 3 hr |
| Jun 22, 2:29 PM CDT | Special Weather Statement | FWD | Bosque | 61 min |
| Jun 22, 3:00 PM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 2 hr |
| Jun 22, 3:06 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 54 min |
| Jun 22, 3:07 PM CDT | Special Weather Statement | FWD | Johnson | 23 min |
| Jun 22, 3:23 PM CDT | Flash Flood Warning | FWD | Hill, Hood, Johnson | 112 min |
| Jun 22, 4:02 PM CDT | Special Weather Statement | FWD | Bosque | 28 min |
| Jun 22, 4:30 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Jun 22, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 57 min |
| Jun 22, 5:15 PM CDT | Flash Flood Warning | FWD | Hill | 2 hr |
| Jun 22, 5:21 PM CDT | Special Weather Statement | FWD | McLennan | 24 min |
| Jun 22, 5:59 PM CDT | Special Weather Statement | FWD | McLennan | 31 min |
| Jun 22, 6:05 PM CDT | Flash Flood Warning | FWD | McLennan | 115 min |
| Jun 22, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 45 min |
| Jun 22, 6:54 PM CDT | Flash Flood Warning | FWD | McLennan | 111 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.